The Vestibular Migraine Community
Please read our welcome post and user support wiki!

meds and sexual side effects


#1

Sorry for bombarding the forum, I am really in a dire situation and might lose my job.
ANY med that I have taken that has even “a rare sexual side effect”, I got that problem (decreased libido, impotence,…). Somehow I am very sensitive in that area.
So I am wondering whether there is a medication that does NOT have this. For example there is an antidepressant that has “positive sexual side effect” (Wellbutrin). I am hoping to find at least a neutral drug in that department…

I ordered Aimovig, I have it here, but very scared of trying it (i) Not tested in MAV, (ii) long term effects are unknown… As far as I can see, the drug was tested in only 350 people which is crazy, but I might be missing something.


#2

Well well, that’s enterprising of you!

It’s an approved drug but that is brave … would you be our first board member to try this?!

I will be honest and tell you that Ami did affect my libido … no doubt the condition had an effect too (bit of a passion killer all round, tbh?!), however, you just have to balance out (ahem) up and downsides, don’t you?

Have you been through the entire list of recommended MAV med families?


#3

No, I am not familiar with the entire family of MAV drugs, and that is why I am hoping some men can direct me to some drugs they have taken without any sexual side effects… Anyone?
Ami’s side effects include ED/sexual problems

I am not jumping on Aimovig, had a change of mind.


#4

Any antidepressant you take will generally have some sort of sexual side effects. If you’re looking for MAV drugs that don’t affect libido anything in the anti-convulsant category is probably your best bet. Gabapentin has relatively low side effects but is less effective at treating MAV for most people. Topamax has some very good success with treating MAV, but some horrendous side effects


#5

Agreed. Topomax was a disaster for me in terms of overall side effects, except strangely sex. That was surprisingly a good thing. Effexor, an antidepressant, has been a godsend for me except for the loss of libido. My husband jokes maybe we can have just a little toposex?